MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ALIF PEEK 12° 27X36X14MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ZIMMER BIOMET SPINE INC. ALIF PEEK 12° 27X36X14MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880-5214
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Rash (2033); Swelling (2091); Eczema (4547); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2020-00618 thru 3012447612-2020-00622, and 3012447612-2020-00626.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include an epic construct and a breckenridge cage.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going and a plan for care has not yet been made.This is report six of seven for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Component codes, type of investigation, investigation findings, and investigation conclusions.This follow-up report is being submitted to relay additional information.Summary: the complaint is unrefuted for one (1) of one (1) unreturned alif peek 12d 27x36x14mm (pn: 8880-5214) for the failure of patient harm (allergic reaction).The products were not returned, and no photos were provided.Medical records were not provided for review.Potential cause: since the products were not returned and no photos or medical test records were provided, root cause can't be established.Dhr review and related actions: lot numbers were not provided, therefore dhr review can't be performed.No actions required.This event is not related to any current actions or recalls or product holds.Device use: this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Additional Manufacturer Narrative
H6 additional clinical sign: 4110.Corrections in h6: investigation type, findings, and conclusions device evaluation: the device remains implanted, so a physical examination cannot be performed.A ct scan image was provided which shows the pedicle screw at left l4 is protruding out of the front of the vertebral body.The allergic reaction cannot be confirmed using the provided ct scans and x-ray.Root cause: tests are still being done on the patient to determine the root cause of the allergic reaction.Dhr review: the lot number was not reported and the device was not returned, therefore a dhr review is unable to be performed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants, including tingling, swelling, and eczema.The installed implants include an epic construct and a breckenridge cage.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going and a plan for care has not yet been made.This is report seven of seven for this event.The patient submitted mw5162133.
 
Additional Manufacturer Narrative
H6 additional clinical sign: 4421.D4 udi number: only the gtin is available since the lot number is unknown.Additional information in a2, a4, a6, b6, b7, and d4: udi number.Corrected information in a5, b5, d2, d3: email, e4, g1, and h6.The patient submitted mw5162133.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
ALIF PEEK 12° 27X36X14MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
na
westminster, CO 80021
3035018506
MDR Report Key10713122
Report Number3012447612-2020-00625
Device Sequence Number19703655
Product Code MAX
UDI-Device Identifier00888480572886
UDI-Public(01)00888480572886
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103666
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8880-5214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer03/12/2021
Not provided
Not provided
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date03/17/2021
01/08/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite